Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 10, NWS Morristown, TN

April 14, 200713 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 14, 2007, 4:20 PM EDT for 13 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 15, 2007, 12:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 4:20 PM EDT (20:20 UTC)
In effect from
Apr 15, 2007, 12:00 PM EDT
Expired
Apr 16, 2007, 6:00 PM EDT
In force
30 hr
Issued by
NWS Morristown, TN
All 22 counties

Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 142021
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT SAT APR 14 2007

...WINDY CONDITIONS EXPECTED AGAIN SUNDAY AFTERNOON AND NIGHT...

.THE STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE 
REGION OVERNIGHT...WITH STRONG NORTHWEST WINDS EXPECTED ON THE BACK 
SIDE OF THIS SYSTEM. THESE STRONG WINDS WILL BE SUSTAINED AT 20 TO 
35 MPH...WITH GUSTS AS HIGH AS 40 TO 45 MPH...MAINLY OVER THE HIGHER 
ELEVATIONS OF SOUTHWEST VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING 
THE SMOKY MOUNTAINS.

STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON THIS STATION OR 
NOAA WEATHER RADIO.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150415-
/O.NEW.KMRX.WI.Y.0010.070415T1500Z-070416T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
420 PM EDT SAT APR 14 2007

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT 
MONDAY.  

WINDS WILL SHIFT TO THE NORTHWEST SUNDAY MORNING AND INCREASE TO 20 
TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER 
ELEVATIONS. THESE STRONG WINDS WILL CONTINUE OVERNIGHT INTO MONDAY 
MORNING BEFORE SUBSIDING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ015>017-042-044-046-VAZ001-002-005-006-008-150415-
/O.NEW.KMRX.WI.Y.0010.070415T1500Z-070416T1500Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
420 PM EDT SAT APR 14 2007

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY. 

WINDS WILL SHIFT TO THE NORTHWEST SUNDAY MORNING AND INCREASE TO 20  
TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER 
ELEVATIONS ABOVE 2500 FEET. THESE STRONG WINDS WILL CONTINUE 
OVERNIGHT INTO MONDAY MORNING BEFORE SUBSIDING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
7 follow-up statements
000 
WWUS74 KMRX 150335
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 PM EDT SAT APR 14 2007

...WINDY CONDITIONS EXPECTED AGAIN SUNDAY AFTERNOON AND NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT...WITH STRONG
NORTHWEST WINDS EXPECTED AFTER THE FRONT PASSES...MAINLY OVER THE
HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA...AND EAST TENNESSEE
INCLUDING THE SMOKY MOUNTAINS.

STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON THIS STATION OR
NOAA WEATHER RADIO.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-151145-
/O.CON.KMRX.WI.Y.0010.070415T1500Z-070416T1500Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1135 PM EDT SAT APR 14 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT
MONDAY...

WINDS WILL SHIFT TO THE NORTHWEST SUNDAY MORNING AND INCREASE TO
20 TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER
ELEVATIONS. THESE STRONG WINDS WILL CONTINUE OVERNIGHT INTO MONDAY
MORNING BEFORE SUBSIDING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE
CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 150738
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
338 AM EDT SUN APR 15 2007

...WINDY CONDITIONS EXPECTED THIS AFTERNOON INTO MONDAY...

.A LOW PRESSURE SYSTEM OVER THE SOUTHERN APPALACHIAN REGION WILL
HELP TO PRODUCE A STRONG PRESSURE GRADIENT. AS A RESULT...STRONG
NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST VIRGINIA...NORTHEAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER
ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS ARE
EXPECTED TO CONTINUE INTO MONDAY.


NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-151545-
/O.EXT.KMRX.WI.Y.0010.070415T1600Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
338 AM EDT SUN APR 15 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT
MONDAY. 

STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP
TO 45 MPH...WILL DEVELOP THIS AFTERNOON ACROSS SOUTHWEST
VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG
NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

DMG
000 
WWUS74 KMRX 151544
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1144 AM EDT SUN APR 15 2007

...WINDY CONDITIONS EXPECTED THIS AFTERNOON INTO MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CAROLINAS WILL CONTINUE TO TRACK
NORTHEAST ALONG THE MID ATLANTIC COASTAL AREAS TODAY. THIS WILL
KEEP A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS.
AS A RESULT...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS
SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET.
THESE STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER
STATEMENTS. 

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-152345-
/O.CON.KMRX.WI.Y.0010.070415T1600Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1144 AM EDT SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. 

STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP
TO 45 MPH...WILL DEVELOP THIS AFTERNOON ACROSS SOUTHWEST
VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
HIGHER WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE
STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 151952
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT SUN APR 15 2007

...WINDY CONDITIONS EXPECTED OVERNIGHT INTO MONDAY AFTERNOON...

.A LOW PRESSURE SYSTEM OVER THE CAROLINAS WILL CONTINUE TO TRACK
NORTHEAST ALONG THE MID ATLANTIC COASTAL AREAS TONIGHT. THIS WILL
KEEP A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS.
AS A RESULT...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHWEST
VIRGINIA...NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...
ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG
NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO MONDAY.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER
STATEMENTS.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-160400-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
352 PM EDT SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. 

STRONG NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH HIGHER GUSTS UP TO
40 MPH...WILL CONTINUE OVERNIGHT ACROSS SOUTHWEST VIRGINIA...
NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND
SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS
ARE EXPECTED TO LINGER INTO MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 160149
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT SUN APR 15 2007

...WINDY CONDITIONS EXPECTED TONIGHT INTO MONDAY AFTERNOON...

.A LOW PRESSURE SYSTEM OVER THE MID ATLANTIC COASTAL AREA TONIGHT
WILL CONTINUE TO MOVE SLOWLY NORTH TOWARD THE NORTHEAST STATES 
THROUGH MONDAY WHILE HIGH PRESSURE OVER THE SOUTHERN MISSISSIPPI
VALLEY MOVES EAST. THIS WILL KEEP A STRONG PRESSURE GRADIENT ACROSS
THE SOUTHERN APPALACHIANS. AS A RESULT...STRONG NORTHWEST WINDS
WILL CONTINUE ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS
ABOVE 2500 FEET.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER
STATEMENTS.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-161000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
949 PM EDT SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. STRONG
NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH HIGHER GUSTS UP TO
40 MPH...WILL CONTINUE OVERNIGHT ACROSS SOUTHWEST VIRGINIA...
NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. HIGHER WIND
SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG NORTHWEST WINDS
ARE EXPECTED TO LINGER INTO MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

TD
000 
WWUS74 KMRX 160702
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 AM EDT MON APR 16 2007

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE ENTIRE REGION...

.A STRONG LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES AND A
HIGH PRESSURE AREA OVER THE LOWER MISSISSIPPI RIVER VALLEY...WILL
COMBINE TO CREATE STRONG GUSTY WINDS ACROSS THE SOUTHERN
APPALACHIAN REGION TODAY. THESE WINDS SHOULD QUICKLY DIMINISH
AFTER SUNSET.


TNZ012>014-035>040-067>071-073-081>086-098>101-161515-
/O.NEW.KMRX.LW.Y.0006.070416T1400Z-070416T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
302 AM EDT MON APR 16 2007 /202 AM CDT MON APR 16 2007/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER
GUSTS UP TO 45 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE
WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-161515-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
302 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER
GUSTS UP TO 50 MPH...WILL DEVELOP ACROSS THE AREA TODAY. THESE
WINDS SHOULD QUICKLY DIMINISH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

DMG
000 
WWUS74 KMRX 161455
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 AM EDT MON APR 16 2007

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE ENTIRE REGION...

.A STRONG LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES AND A
HIGH PRESSURE AREA OVER THE LOWER MISSISSIPPI RIVER VALLEY...WILL
COMBINE TO CREATE STRONG GUSTY WINDS ACROSS THE SOUTHERN
APPALACHIAN REGION TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH
FROM WEST TO EAST LATE THIS AFTERNOON.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-162200-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-070416T2200Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1055 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH
HIGHER GUSTS UP TO 50 MPH...WILL DEVELOP ACROSS THE AREA TODAY.
THESE WINDS SHOULD GRADUALLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH AND/OR
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
USE CAUTION WHEN DRIVING.

$$

TNZ012>014-035>040-067>071-073-081>086-098>101-162200-
/O.CON.KMRX.LW.Y.0006.000000T0000Z-070416T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
1055 AM EDT MON APR 16 2007 /955 AM CDT MON APR 16 2007/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH
HIGHER GUSTS UP TO 45 MPH...WILL DEVELOP ACROSS THE AREA TODAY.
THESE WINDS SHOULD GRADUALLY DIMINISH LATE THIS AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:39 PM EDT, 41 minutes earlier.

Area forecast discussion, Apr 14, 3:39 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT SAT APR 14 2007

.SHORT TERM...(TONIGHT THROUGH MONDAY)...QUITE AN INTERESTING MIX
OF WEATHER FOR THESE PERIODS...LOTS OF SHOWERS AND A FEW STORMS
TONIGHT...FOLLOWED BY STRONG WINDS SUNDAY INTO MONDAY MORNING AND A
GOOD CHANCE OF SNOW FOR SW VA AND NE TN SUNDAY AFTERNOON THROUGH
MAINLY SUNDAY NIGHT.

WARM FRONT HAS LIFTED NORTH INTO NE CORNER OF MS EXTENDING SE INTO
NRN AL...WITH SOME ELEVATED INSTABILITY NORTH OF THIS SURFACE
BOUNDARY PRODUCING ISOLATED THUNDERSTORMS INTO SE TN. MAIN AREA OF
SHOWERS HAS PROGRESSED STEADILY EASTWARD FROM MIDDLE TN AND KY
...AND FINALLY MOVED INTO THE WRN TWO THIRDS OF OUR FORECAST AREA.
HOWEVER...THREAT OF FLOODING RAINS STILL LOOKS GREATLY DIMINISHED
AS BULK OF OUR AREA HAS EXPERIENCED SERIOUS DOWNSLOPING E-SE LOW
LEVEL FLOW INTO THE EARLY AFTERNOON HOURS. OBSERVATION SITES IN
HIGHER TERRAIN AREAS SHOW WINDS AND GUSTS HAVE DECREASED...SO WILL
LET WIND ADVISORY EXPIRE AT 4PM EDT. MAY NEED TO CLOSELY WATCH SE
TN AND SW NC AREAS DUE TO PROXIMITY TO WARM FRONT INTO THE EARLY
EVENING HOURS...FOR POSSIBLE ISOLATED STRONG TO MARGINAL SEVERE
STORMS.

OTHERWISE...ATTENTION TURNS TO SUNDAY AND SUNDAY NIGHT FOR MORE
SIGNIFICANT WEATHER IN THE FORM OF WINDY CONDITIONS AND SNOW
SHOWERS ON THE BACKSIDE OF THE DEPARTING STRONG LOW PRESSURE
SYSTEM. DECIDED TO ISSUE A WIND ADVISORY FOR SW VA/NE TN AND THE
MTN ZONES ALONG THE TN/NC STATELINE...RUNNING FROM 11 AM EDT SUN
THRU 11 AM EDT MON.

NOT CONFIDENT ON ACCUMULATING SNOWS FOR LOWER ELEVATIONS SUNDAY
AFTERNOON AND SUNDAY NIGHT...ALTHO MOISTURE IS CERTAINLY AVAILABLE
WITH STRONG LOW LEVEL UPSLOPE FLOW. FOR NOW...INCREASED SNOW
AMOUNTS IN THE HIGHER TERRAIN AREAS THAT TYPICALLY EXPERIENCE SNOW
UNDER THESE CONDITIONS...ENDING UP WITH A 1 TO 3 INCH SNOWFALL
MAINLY ABOVE 2500 FEET ACROSS SW VA/NE TN INCLUDING THE SMOKIES.
WILL NOT ISSUE A SNOW ADVISORY YET (MAINLY 3RD PERIOD EVENT)...BUT
WILL ISSUE ANOTHER SPS. THESE SNOW AMOUNTS ARE CONSISTENT WITH WWD
GRAPHICS AND GRIDS FROM NEIGHBORING OFFICES.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...UPPER LOW INCHES
SLOWLY EAST INTO THE ATLANTIC DURING THE FIRST HALF OF THE WORK
WEEK KEEPING COLD AIR ADVECTION GOING AS NORTHERLY FLOW CONTINUES
ON BACK SIDE OF FEATURE. FORECAST REMAINS DRY TUESDAY AND UNSETTLED
WEDNESDAY/THURSDAY AS A COUPLE OF DISTURBANCES MAKE THEIR WAY
ACROSS THE SOUTHEASTERN U.S. MAY BE ABLE TO KEEP FRIDAY AND
SATURDAY DRY WITH SLOW MOVING UPPER RIDGE REPLACING OFFENDING
EASTERN U.S. UPPER TROF. CONCERNING TEMPS GENERALLY EDGED FORECAST
VALUES A LITTLE BELOW GUIDANCE DUE TO SLOW EXIT OF UPPER TROF.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             48  49  37  61  42 /  90  40  10  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  46  50  35  57  41 / 100  60  20  10   0
OAK RIDGE, TN                       45  48  34  59  39 / 100  60  20  10   0
TRI CITIES AIRPORT, TN              46  46  33  53  34 / 100  70  30  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

     WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...HANCOCK...HAWKINS...JOHNSON...
     NORTHWEST CARTER...NORTHWEST GREENE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...WASHINGTON TN.

VA...WIND ADVISORY FROM 11 AM SUNDAY TO 11 AM EDT MONDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

TG
Hazardous weather outlook, Apr 14, 5:00 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SAT APR 14 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-150900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE SOUTHERN
APPALACHIAN REGION TODAY...BRINGING THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL...MAINLY ACROSS THE CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE
AND SOUTHWEST NORTH CAROLINA. IN ADDITION...STRONG SOUTHERLY WINDS
WILL DEVELOP ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA...MAINLY ABOVE 2500 FEET. PLEASE SEE
MEMNPWMRX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLDER AIR WILL MOVE INTO THE REGION ON SUNDAY...WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST
VIRGINIA AND EAST TENNESSEE...MAINLY ABOVE 2500 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAINFALL REPORTS...AND ON
SUNDAY FOR SNOWFALL REPORTS IN THE HIGHER ELEVATIONS.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:33 PM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more18 hr

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.